Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 52, NWS Fort Worth, TX

May 18, 2021Limestone County, Texas

NWS Fort Worth, TX issued this river flood warning at May 18, 2021, 8:25 AM CDT for Limestone County, Texas. It took effect at May 19, 2021, 1:15 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 18, 2021, 8:25 AM CDT (13:25 UTC)
In effect from
May 19, 2021, 1:15 PM CDT
Expired
May 19, 2021, 8:44 AM CDT
In force
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Moderate

County Limestone County, TX

The radar

The Ft Hood radar (KGRK), 127 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navasota River above Groesbeck (GRST2). The gauge peaked at 3.49 ft at May 19, 2021, 1:00 PM CDT.

actionminormoderate51005/1805/1905/20
Action stage
6 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08110325, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

992 
WGUS44 KFWD 181325
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
825 AM CDT Tue May 18 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Navasota River Above Groesbeck affecting Limestone County.

  Navasota River Near Easterly affecting Robertson and Leon 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC293-190730-
/O.NEW.KFWD.FL.W.0052.210519T1815Z-210522T2248Z/
/GRST2.2.ER.210519T1815Z.210521T0600Z.210522T1048Z.NO/
825 AM CDT Tue May 18 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Navasota River Above Groesbeck.
* From Wednesday afternoon to Saturday afternoon.
* At 8:15 AM CDT Tuesday the stage was 2.1 feet.
* Flood stage is 7.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon to a crest of 10.8 feet early Friday morning. 
  It will then fall below flood stage early Saturday morning.
* Impact...At 11.6 feet, Moderate overbank flow is expected along 
  the east bank.


&&

LAT...LON 3166 9652 3154 9641 3151 9652 3162 9663

$$

TXC289-395-190730-
/O.NEW.KFWD.FL.W.0053.210520T0133Z-000000T0000Z/
/EAST2.2.ER.210520T0133Z.210521T1800Z.000000T0000Z.NO/
825 AM CDT Tue May 18 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Navasota River Near Easterly.
* From Wednesday evening until further notice or until the warning 
  is cancelled.
* At 8:00 AM CDT Tuesday the stage was 8.1 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow evening and continue rising to a crest of 24.1 feet early 
  Friday afternoon.
* Impact...At 23.0 feet, Moderate lowland flooding below Easterly is 
  expected.


&&

LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638

$$

Schroeder
3 follow-up statements
584 
WGUS84 KFWD 181938
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
238 PM CDT Tue May 18 2021

...The Flood Warning is extended for the following rivers in Texas...

  Navasota River Above Groesbeck affecting Limestone County.

...The Flood Warning continues for the following rivers in Texas...

  Navasota River Near Easterly affecting Robertson and Leon 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC293-191345-
/O.EXT.KFWD.FL.W.0052.210519T1918Z-210522T2248Z/
/GRST2.2.ER.210519T1918Z.210521T0600Z.210522T1048Z.NO/
238 PM CDT Tue May 18 2021

...The Flood Warning is now in effect until Saturday afternoon...

The Flood Warning continues for
  the Navasota River Above Groesbeck.
* From Wednesday afternoon to Saturday afternoon.
* At 2:15 PM CDT Tuesday the stage was 2.3 feet.
* Flood stage is 7.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon to a crest of 10.7 feet early Friday morning. 
  It will then fall below flood stage early Saturday morning.
* Impact...At 10.0 feet, Moderate overbank flow is expected, with 
  flooding occurring along the left bank.


&&

LAT...LON 3166 9652 3154 9641 3151 9652 3162 9663

$$

TXC289-395-191345-
/O.EXT.KFWD.FL.W.0053.210520T0430Z-210523T1920Z/
/EAST2.1.ER.210520T0430Z.210521T1200Z.210523T0720Z.NO/
238 PM CDT Tue May 18 2021

...The Flood Warning is now in effect until early Sunday afternoon...

The Flood Warning continues for
  the Navasota River Near Easterly.
* From Wednesday evening to Sunday afternoon.
* At 2:00 PM CDT Tuesday the stage was 8.8 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow evening to a crest of 22.2 feet Friday morning. It will 
  then fall below flood stage early Sunday morning.
* Impact...At 19.0 feet, Minor lowland flooding will occur from 
  below Easterly to below Highway 21. Cattle in the flood plain 
  could be affected.


&&

LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638

$$

Prater
148 
WGUS84 KFWD 190136
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
836 PM CDT Tue May 18 2021

...The Flood Warning is extended for the following rivers in Texas...

  Navasota River Near Easterly affecting Robertson and Leon 
  Counties.

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Little River Near Rockdale affecting Milam County.

  Little River At Cameron affecting Milam County.

...The Flood Warning continues for the following rivers in Texas...

  Navasota River Above Groesbeck affecting Limestone County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC331-190245-
/O.CAN.KFWD.FL.W.0056.210520T1557Z-210519T0136Z/
/RLRT2.2.ER.210520T1557Z.210521T1200Z.210522T1920Z.NO/
836 PM CDT Tue May 18 2021

...The Flood Warning for the Little River Near Rockdale has been 
cancelled...

The Flood Warning is cancelled for
  the Little River Near Rockdale.
* At 7:15 PM CDT Tuesday the stage was 6.5 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to a crest of 28.7 feet 
  early Friday morning.


&&

LAT...LON 3078 9707 3083 9707 3074 9696 3071 9703
      3075 9715

$$

TXC331-190245-
/O.CAN.KFWD.FL.W.0057.210520T2100Z-210519T0136Z/
/CMNT2.2.ER.210520T2100Z.210521T1800Z.210522T2009Z.NO/
836 PM CDT Tue May 18 2021

...The Flood Warning for the Little River At Cameron has been 
cancelled...

The Flood Warning is cancelled for
  the Little River At Cameron.
* At 7:15 PM CDT Tuesday the stage was 3.8 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to a crest of 28.2 feet 
  Friday evening.


&&

LAT...LON 3078 9707 3091 9698 3088 9686 3074 9696

$$

TXC293-191945-
/O.EXT.KFWD.FL.W.0052.210519T1948Z-210522T1440Z/
/GRST2.2.ER.210519T1948Z.210521T0000Z.210522T0240Z.NO/
836 PM CDT Tue May 18 2021

...The Flood Warning is now in effect until late Saturday morning...

The Flood Warning continues for
  the Navasota River Above Groesbeck.
* From Wednesday afternoon to Saturday morning.
* At 8:15 PM CDT Tuesday the stage was 2.5 feet.
* Flood stage is 7.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon to a crest of 10.5 feet Thursday evening. It 
  will then fall below flood stage late Friday evening.
* Impact...At 10.0 feet, Moderate overbank flow is expected, with 
  flooding occurring along the left bank.


&&

LAT...LON 3166 9652 3154 9641 3151 9652 3162 9663

$$

TXC289-395-191945-
/O.EXT.KFWD.FL.W.0053.210520T0000Z-210524T0936Z/
/EAST2.1.ER.210520T0000Z.210521T1200Z.210523T2136Z.NO/
836 PM CDT Tue May 18 2021

...The Flood Warning is now in effect until early Monday morning...

The Flood Warning continues for
  the Navasota River Near Easterly.
* From Wednesday evening to late Sunday night.
* At 8:00 PM CDT Tuesday the stage was 9.9 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow evening to a crest of 22.4 feet Friday morning. It will 
  then fall below flood stage Sunday afternoon.
* Impact...At 23.0 feet, Moderate lowland flooding below Easterly is 
  expected.


&&

LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638

$$
433 
WGUS84 KFWD 191344
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
844 AM CDT Wed May 19 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Navasota River Above Groesbeck affecting Limestone County.

TXC293-191445-
/O.CAN.KFWD.FL.W.0052.210519T1948Z-210519T1344Z/
/GRST2.2.ER.210519T1948Z.210521T0000Z.210522T0240Z.NO/
844 AM CDT Wed May 19 2021

...The Flood Warning for the Navasota River Above Groesbeck has been 
cancelled...

The Flood Warning is cancelled for
  the Navasota River Above Groesbeck.
* At 8:15 AM CDT Wednesday the stage was 3.4 feet.
* Flood stage is 7.0 feet.
* Forecast...The river is expected to rise to a crest of 5.0 feet 
  just after midnight tonight but remain below flood stage.


&&

LAT...LON 3166 9652 3154 9641 3151 9652 3162 9663

$$

Schroeder

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 18, 6:03 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 18, 6:03 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
603 AM CDT Tue May 18 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:

PoPs were adjusted through the morning based on latest radar
trends. New vigorous convection has developed across West Texas
over the last few hours and will spread into our western counties
this morning. A few additional showers/storms have developed just
northwest of the Metroplex and these will continue to drift
northeast with time. The environment was pretty worked over from
overnight rainfall, but winds have recovered and instability is
creeping back northward. This trend should continue through the
morning with an uptick in convection expected across the region
through midday into the afternoon. RAP objective analysis
indicates steep mid level lapse rates have once again overspread
North Texas and low level moisture advection is becoming focused
along and west of the I-35 corridor. With persistent lift from the
slow moving upper low to the west, we should see continued
convective development into the afternoon. Some of these storms
could be severe with a large hail or damaging wind threat.

The bigger concern over the next 24 to 36 hours will be the
potential for flash flooding as grounds are already saturated in
many areas and efficient rain production will result in rain rates
of 1-2"/hr through tonight. There remains some uncertainty with
respect to tonight's forecast after today's activity, but the main
ingredients for additional convective development should be in
place. We'll keep PoPs pretty high through the next 24 hours.
Additional rainfall amounts of 2 to 5 inches will be possible
through Thursday.

Dunn

&&

Previous Discussion:
/Rest of Tonight through Wednesday/

An MCS is currently making its way across North Texas tonight
although it has primarily been sub-severe with heavy rainfall and
gusty winds being the main threat. At this hour, it is bearing
down on the Metroplex, extending from near the Red River to Fort
Worth to Comanche. It will continue through the region over the
next several hours with only isolated severe wind gusts expected.
The southern end of the line moving into Central Texas has a
little better instability to work with and we'll continue to
monitor for further intensification.

With our main upper trough still to the west over New Mexico,
airmass recovery should be quick in the wake of this mornings
activity. Dewpoints are already back in the lower 60s off to the
northwest, so after a few hours of a lull in the convection later
this morning, we should see additional development again off to
our west. This activity should spread across North and Central
Texas through the midday and early afternoon hours with an
additional threat for severe weather and flash flooding. Modest
instability and a little stronger shear associated with the upper
trough will support a few instances of large hail and damaging
winds. Backed low level flow in the vicinity of any boundaries
could also enhance the low level shear profile, so a tornado or
two cannot be ruled out through this evening.

Unfortunately, high res model guidance diverges significantly with
respect to additional development Tuesday night into Wednesday and
it will likely be highly dependent upon what happens today. If
today's convection takes longer to materialize or is generally
weaker, then another round or two of showers and thunderstorms
will be possible late Tuesday night into Wednesday. We'll keep
PoPs relatively high to account for this uncertainty, but it still
looks like there will be a significant amount of additional
rainfall over the next 48 hours which will likely lead to
continued flooding problems across the region. This threat
increases east of I-35 through Wednesday.

Dunn

&&

.LONG TERM... /Issued 310 AM CDT Tue May 18 2021/
/Wednesday Night Onward/

Wet and active weather will continue through the long-term period,
along with additional chances for heavy rainfall and flooding
through the end of the work week. Confidence in when and where
storms will occur each day isn't particularly high as models
remain in disagreement. Nonetheless, the best chances of rain will
likely be Wednesday night through Friday evening, with drier
weather possible over the weekend.

There is some indication a mid-level ridge will attempt to build
in from the east this weekend, shunting much of the precipitation
and Gulf moisture to our west. This would result in a drier
forecast late this weekend and early next week, with pleasant,
spring-time weather potentially making its return. However, the
upper-level ridge may remain just far enough east to allow for
the development of a few showers and thunderstorms. Therefore, low
PoPs have been maintained early next week across our west and
along the Red River.

A slight warm up is possible next week as more sunshine is
expected across the area. However, temperatures will likely remain
below average by late May standards. Low temperatures will be in
the 60s, with high temperatures peaking in the low to mid 80s.

Barnes

&&

.AVIATION... /NEW/
/12Z TAFs/

Scattered showers have developed just northwest of the Metroplex
this morning, but more robust convection is still out over West
Texas. We'll see a gradual uptick in showers/thunderstorms later
this morning through early afternoon. VFR cigs have generally
prevailed overnight, and we'll continue this trend today with
TEMPO MVFR cigs in heavier convection. Activity should decrease
later this afternoon with additional showers/storms expected
tonight. Exact timing of TS will be difficult over the next 24
hours but for now we'll keep the 17-21Z TEMPO this afternoon and
keep VCTS overnight from 6Z onward.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  66  78  66  76 / 100  80  70  60  70
Waco                81  68  78  66  76 / 100  80  80  70  70
Paris               78  65  75  65  76 /  90  80  90  70  80
Denton              76  64  77  66  76 / 100  80  70  60  60
McKinney            77  65  76  65  77 / 100  90  80  70  70
Dallas              81  68  78  66  76 / 100  80  80  70  70
Terrell             80  65  77  65  77 / 100  80  80  70  80
Corsicana           81  67  78  65  76 / 100  80  90  70  80
Temple              81  66  77  65  75 / 100  80  80  60  60
Mineral Wells       77  64  78  64  75 /  90  60  60  40  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, May 18, 3:10 AM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
310 AM CDT Tue May 18 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190815-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
310 AM CDT Tue May 18 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Widespread thunderstorms are expected today, some of which could be
severe. Additionally, heavy rainfall will likely result in flash
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances will continue through the weekend. Additional
rounds of heavy rainfall may cause further flooding issues and
significant rises on area rivers through late this week. Additionally,
a few strong to severe thunderstorms may be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 18, 7:59 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
759 AM CDT Tue May 18 2021

TXZ103-118-181330-
Denton TX-Tarrant TX-
759 AM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENTON AND NORTHERN
TARRANT COUNTIES UNTIL 830 AM CDT...

At 759 AM CDT, Doppler radar was tracking a strong thunderstorm over
Haltom City, moving north at 20 mph.

Penny size hail will be possible with this storm.

 Locations impacted include...
Fort Worth, Flower Mound, Bedford, Grapevine, Haltom City, Keller,
Hurst, Southlake, Watauga, Colleyville, Saginaw, Trophy Club,
Richland Hills, Sansom Park, Lake Worth, Eagle Mountain, North
Richland Hills, Roanoke, Pecan Acres and Justin.

LAT...LON 3305 9709 3275 9720 3282 9748 3299 9744
      3299 9740 3309 9740
TIME...MOT...LOC 1259Z 188DEG 17KT 3284 9730

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 9:23 PM CDTSpecial Weather StatementFWDStephens, Young37 min
May 17, 10:01 PM CDTSpecial Weather StatementFWDStephens29 min
May 17, 10:21 PM CDTSpecial Weather StatementFWDEastland24 min
May 17, 10:44 PM CDTSpecial Weather StatementFWDEastland31 min
May 17, 11:13 PM CDTSpecial Weather StatementFWDErath32 min
May 18, 7:57 AM CDTAreal Flood AdvisoryFWDTarrant3 hr
May 18, 7:59 AM CDTSpecial Weather StatementFWDTarrant31 min
May 18, 8:25 AM CDTAreal Flood AdvisoryFWDPalo Pinto, Parker7 hr
May 18, 8:25 AM CDTRiver Flood WarningFWDLeon, Robertson4 days
May 18, 8:36 AM CDTRiver Flood WarningFWDCollin4 days
May 18, 8:36 AM CDTRiver Flood WarningFWDAnderson, Freestone, Leon21 days
May 18, 8:59 AM CDTSpecial Weather StatementFWDWise31 min
May 18, 2:06 PM CDTSpecial Weather StatementFWDDelta, Hopkins24 min
May 18, 2:37 PM CDTSpecial Weather StatementFWDDelta23 min
May 18, 2:38 PM CDTRiver Flood WarningFWDMilam4 days
May 18, 2:38 PM CDTRiver Flood WarningFWDMilam5 days
May 18, 2:44 PM CDTSpecial Weather StatementFWDFreestone31 min
May 18, 3:49 PM CDTAreal Flood AdvisoryFWDHenderson116 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.